GET THE APP

Severe Thromboembolism and Systemic Lupus Erythematosus Developing after Ovarian Hyperstimulation in a Persistent Carrier of Antiphospholipid Antibodies | Abstract
Journal of Hematology & Thromboembolic Diseases

Journal of Hematology & Thromboembolic Diseases
Open Access

ISSN: 2329-8790

+44 20 3868 9735

Abstract

Severe Thromboembolism and Systemic Lupus Erythematosus Developing after Ovarian Hyperstimulation in a Persistent Carrier of Antiphospholipid Antibodies

Grandone Elvira, Orefice Giuseppe, Jose Delgado Alves and Ames Paul RJ

Ovarian hyperstimulation (OH) is not a contraindication in selected women with antiphospholipid syndrome and/or systemic lupus erythematosus (SLE). A young woman who was persistently positive antiphospholipid antibodies, low protein free S and homozygous for the paraoxonase G192A mutation underwent three courses of OH; after the fourth course she developed severe thromboembolism and clinical features of SLE despite the use of a gonadotropin-releasing hormone agonist alongside aspirin that should have minimised the risk of OH syndrome. We provide a pathogenetic interpretation of these events in the light of the patient’s investigations.